Please use this identifier to cite or link to this item:
Title: Occupancy of a single site by many random walkers
Author: Boguñá, Marián
Berezhkovskii, A. M.
Weiss, George H. (George Herbert), 1930-
Keywords: Física estadística
Sistemes no lineals
Física matemàtica
Statistical physics
Nonlinear systems
Mathematical physics
Issue Date: 2000
Publisher: The American Physical Society
Abstract: We consider an infinite number of noninteracting lattice random walkers with the goal of determining statistical properties of the time, out of a total time T, that a single site has been occupied by n random walkers. Initially the random walkers are assumed uniformly distributed on the lattice except for the target site at the origin, which is unoccupied. The random-walk model is taken to be a continuous-time random walk and the pausing-time density at the target site is allowed to differ from the pausing-time density at other sites. We calculate the dependence of the mean time of occupancy by n random walkers as a function of n and the observation time T. We also find the variance for the cumulative time during which the site is unoccupied. The large-T behavior of the variance differs according as the random walk is transient or recurrent. It is shown that the variance is proportional to T at large T in three or more dimensions, it is proportional to T3/2 in one dimension and to TlnT in two dimensions.
Note: Reproducció del document publicat a:
It is part of: Physical Review E, 2000, vol. 62, núm. 3, p. 3250-3256
Related resource:
ISSN: 1063-651X
Appears in Collections:Articles publicats en revistes (Física de la Matèria Condensada)

Files in This Item:
File Description SizeFormat 
514093.pdf95.52 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.